Alert archive / South Dakota / Wind Advisories in 2021
Wind Advisory 29, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Nov 30, 2021, 7:52 PM MST for 4 counties in South Dakota. It took effect at Dec 1, 2021, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2021, 7:52 PM MST (02:52 UTC)
- In effect from
- Dec 1, 2021, 10:00 AM MST
- Expired
- Dec 1, 2021, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Meade County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 114 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WWUS73 KUNR 010252 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 752 PM MST Tue Nov 30 2021 SDZ001-011800- /O.NEW.KUNR.WI.Y.0029.211201T1700Z-211201T2300Z/ Harding- Including the city of Buffalo 752 PM MST Tue Nov 30 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM MST WEDNESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Harding County. * WHEN...From 10 AM to 4 PM MST Wednesday. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
143 WWUS73 KUNR 010939 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 239 AM MST Wed Dec 1 2021 SDZ001-012300- /O.CON.KUNR.WI.Y.0029.211201T1700Z-211201T2300Z/ Harding- Including the city of Buffalo 239 AM MST Wed Dec 1 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...Harding County. * WHEN...From 10 AM this morning to 4 PM MST this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
120 WWUS73 KUNR 011524 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 824 AM MST Wed Dec 1 2021 SDZ002-012-013-020000- /O.EXB.KUNR.WI.Y.0029.211201T1700Z-211202T0000Z/ Perkins-Butte-Northern Meade Co Plains- Including the cities of Lemmon, Bison, Belle Fourche, and Faith 824 AM MST Wed Dec 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Perkins County, Butte County and the Northern Meade County Plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ001-020000- /O.EXT.KUNR.WI.Y.0029.211201T1700Z-211202T0000Z/ Harding- Including the city of Buffalo 824 AM MST Wed Dec 1 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Harding County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
522 WWUS73 KUNR 012048 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 148 PM MST Wed Dec 1 2021 SDZ001-002-012-013-020000- /O.CON.KUNR.WI.Y.0029.000000T0000Z-211202T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, and Faith 148 PM MST Wed Dec 1 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Harding County, Butte County, Perkins County and the Northern Meade County Plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
582 WWUS73 KUNR 020007 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 507 PM MST Wed Dec 1 2021 SDZ001-002-012-013-020115- /O.EXP.KUNR.WI.Y.0029.000000T0000Z-211202T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, and Faith 507 PM MST Wed Dec 1 2021 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 30, 4:17 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 30, 4:17 PM MST, 3 hours 35 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 417 PM MST Tue Nov 30 2021 .DISCUSSION...(This Evening Through Tuesday) Issued at 143 PM MST Tue Nov 30 2021 Mild NW Pac flow will persist through the remainder of the week, with near daily weak impulses. A quick return to WAA ongoing via breezy SW winds aloft, which are at the sfc over the western third. Thick mid and high clouds have developed per residual Pac moisture spilling over the northern Rockies in the presence of height rises via an embedded impulse. These will linger into the evening before they thin overnight. Sfc trough will push through the region tonight with winds veering NW, remaining gusty over parts of the northern BH overnight. WAA will again rev up late tonight as the mean upper trough in the NE PAC shifts east and forces the bulk of the downstream ridge east Wed-Thur. This will allow even warmer Pac downslope air into the region, with widespread 60s expected on the plains for highs both days, including a few 70s on the SD plains. Temps will hinge on the smaller forecast details, namely sky cover and winds/mixing, esp given the time of year when the sun angle is low. Wed looks to be the best day for mechanical mixing given a passing weak upper impulse, which will allow for near adv levels over NW SD, and breezy winds elsewhere. Any high clouds look to be thin at this moment, which should allow for good mix out conds. Thur, on the other hand, may see less mixing potential given potential high clouds and less low level flow. In addition, a weak backdoor cool front will settle across the far NE FA, which could also support cooler temps, esp if it ends up further SW. A clipper type system will then force a cold front through the region Friday, with much cooler temps. Temps will recover some Sat, with highs in the 40s and 50s. However, a strong clipper system is still on track Sat night, with much cooler temps arriving Sunday as well as potential breezy winds. Flow becomes more unsettled next week with models trending cooler and more active as the jet stream settles south. Overall, dry weather expected through the weekend. Chances for snow may return early next week given the more active pattern, esp in northeast WY and the Black Hills with any stronger clippers that track further south. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 417 PM MST Tue Nov 30 2021 VFR conditions will continue through the period. Low-level wind shear will develop this evening into early tonight, particularly from the Black Hills region northward, as northwest winds of 35-45 kt develop in the 2-3 kft above ground layer. This wind shear will generally weaken later in the overnight, though it may briefly restrengthen around 12-15z. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...JC AVIATION...Sherburn
Hazardous weather outlook, Nov 30, 5:28 AM MST, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 528 AM MST Tue Nov 30 2021 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-011230- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 528 AM MST Tue Nov 30 2021 /628 AM CST Tue Nov 30 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Nearby
Wind Advisories in South Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.